Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Goodland, KS

April 24, 2015Greeley County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2015, 4:31 PM MDT for Greeley County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 4:31 PM MDT (22:31 UTC)
Expired
Apr 24, 2015, 5:04 PM MDT
In force
33 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Greeley County, KS

The radar

The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:50 PM MDTHAIL 0.888 N Tribune, KSLAW ENFORCEMENT REPORTED THAT THEY HAD TO SEND THE SNOWPLOWS OUT TO CLEAR HWY 27.
Apr 24, 4:50 PM MDTHAIL 0.888 N Tribune, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS53 KGLD 242231
SVRGLD
KSC071-242330-
/O.NEW.KGLD.SV.W.0045.150424T2231Z-150424T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 530 PM MDT

* AT 431 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  HORACE...OR 7 MILES NORTH OF TRIBUNE...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN GREELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3852 10190 3870 10186 3870 10157 3849 10157
TIME...MOT...LOC 2231Z 272DEG 12KT 3857 10179 

HAIL...1.00IN
WIND...<50MPH
 
$$

LUNDQUIST
2 follow-up statements
402 
WWUS53 KGLD 242255
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MDT FRI APR 24 2015

KSC071-242330-
/O.CON.KGLD.SV.W.0045.000000T0000Z-150424T2330Z/
GREELEY KS-
455 PM MDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN GREELEY COUNTY...

AT 454 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF SHARON SPRINGS TO 4 MILES NORTH OF
TRIBUNE...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN GREELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3851 10181 3870 10176 3870 10157 3849 10157
TIME...MOT...LOC 2254Z 301DEG 14KT 3868 10164 3853 10173 

HAIL...1.00IN
WIND...60MPH
 
$$

DR
291 
WWUS53 KGLD 242304
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT FRI APR 24 2015

KSC071-242314-
/O.CAN.KGLD.SV.W.0045.000000T0000Z-150424T2330Z/
GREELEY KS-
504 PM MDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREELEY COUNTY IS
CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3851 10181 3870 10176 3870 10157 3849 10157
TIME...MOT...LOC 2302Z 272DEG 12KT 3868 10160 3853 10169 

$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:03 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 24, 2:03 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
203 PM MDT FRI APR 24 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 201 PM MDT FRI APR 24 2015

AT 1PM MDT VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS
SHOWED PARTLY TO MOSTLY CLOUDY SKIES FOR LOCATIONS ACROSS THE TRI
STATE AREA WEST OF HIGHWAY 83...WITH LOWER BROKEN TO OVERCAST
CONDITIONS EAST OF THE HIGHWAY AHEAD OF AN ADVANCING WARM FRONTAL
BOUNDARY. CUMULUS DEVELOPMENT WAS BEGINNING TO DEVELOP ON RADAR
AND SATELLITE IMAGERY ALONG A TROUGH/DRY LINE IN EASTERN COLORADO.
RAP AND WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL SHORTWAVE TROUGH
BEGINNING TO TAKE A NEGATIVE TILT INTO THE CENTRAL AND SOUTHER
HIGH PLAINS.

THE LATEST HRRR GUIDANCE WAS SHOWING CONVECTIVE INITIATION AT
20Z...ALTHOUGH CELLS ARE ALREADY BEGINNING TO DEVELOP.  NMM AND ARW
GUIDANCE IS ALSO A BIT BEHIND REALITY WITH HAVING CONVECTION DEVELOP
BETWEEN 21Z AND 00Z.  0-1 KM AND 0-3 KM HELICITY WAS NOT IMPRESSIVE
WITH WIDESPREAD VALUES UNDER 50 FOR THE FORECAST AREA...SO NOT
EXPECTING TORNADOES TO BE A WIDESPREAD THREAT THIS AFTERNOON WITH
DEVELOPING STORMS. HOWEVER...0-6 KM BULK SHEAR APPROACHING 35-40 KTS
ACROSS THE AREA IN COMBINATION WITH 1500 J/KG OF CAPE SUGGESTS A
LARGE HAIL THREAT. WITH DCAPE VALUES MOSTLY BETWEEN 400 AND 500
J/KG...ISOLATED SEVERE WIND GUSTS FROM STORMS IS POSSIBLE...BUT
EXPECTING THUNDERSTORMS THIS AFTERNOON TO PRIMARILY HAVE A LARGE
HAIL THREAT. STORMS WILL GET GOING BY MID AFTERNOON AND LAST THROUGH
THE EVENING.

CLOUD COVER WILL BE PRESENT LATE THIS EVENING DUE TO A STEADY STREAM
OF MOISTURE MOVING INTO THE FORECAST AREA...HOWEVER A SHORTWAVE
RIDGE ALOFT WILL BEGIN TO FORM ACROSS THE AREA AND BRING DRIER AIR
INTO THE AREA OVERNIGHT.  LOW TEMPERATURES WILL BE SLIGHTLY WARMER
THAN NORMAL IN THE MID TO UPPER 40S.

DRY AND WARM CONDITIONS WILL BE PRESENT TOMORROW WITH THE SHORTWAVE
UPPER LEVEL RIDGE THAT WILL MOVE INTO THE AREA...ALTHOUGH DRY
WEATHER WILL BE SHORT LIVED AS ANOTHER TROUGH WITH A CUT OFF LOW
FEATURE MOVES INTO THE COLORADO FRONT RANGE AND BRINGS CHANCES FOR
SHOWERS AND THUNDERSTORMS. THERE ARE SOME LOCATIONS WITH CAPE VALUES
APPROACHING 700 J/KG AND 0-6 BULK SHEAR APPROACHING 35 KTS...HOWEVER
FORECAST AREAS IN MODELS DO NOT NECESSARILY LINE UP.
THEREFORE...NOT EXPECTING A WIDE SEVERE WEATHER THREAT SATURDAY
AFTERNOON...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 201 PM MDT FRI APR 24 2015

SATURDAY NIGHT-MONDAY...LARGE SCALE UPPER LOW CLOSES OFF JUST SOUTH
OF FOUR CORNERS REGION SATURDAY NIGHT AND MOVES ACROSS THE SOUTHERN
PLAINS THROUGH MONDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE
THE CWA LATE SATURDAY NIGHT AND SUNDAY AND STALL SOUTH AND WEST OF
OUR CWA. SOUTHERLY THEN EASTERLY FLOW WILL BRING VERY GOOD MOISTURE
ADVECTION INTO OUR CWA AS THIS UPPER LEVEL FEATURE MOVES EAST WITH
OVERRUNNING NORTH OF THE STALLED FRONTAL ZONE WHERE ELEVATED
FRONT/FRONTOGENETIC FORCING WILL BE IN PLACE. BETTER PRECIP
SIGNAL IS CURRENTLY SATURDAY NIGHT THROUGH SUNDAY ACROSS THE
WESTERN AND SOUTHWESTERN PART OF THE CWA...WHERE I CONTINUED TREND
OF RAISING POPS. IT STILL LOOKS LIKE WE COULD SEE LIGHT PRECIP
PERSIST AT LEAST THROUGH LATE SUNDAY NIGHT BEFORE DRIER AIR BEGINS
TO ADVECT SOUTH AND SUBSIDENCE BUILDS SOUTHWEST MONDAY.

IF CURRENT SIGNAL/TREND CONTINUE I COULD SEE RAISING POPS TO
CATEGORICAL LATE SATURDAY NIGHT/SUNDAY...AND TO LIKELY CATEGORY
SUNDAY NIGHT THROUGH MONDAY. WHILE 40KM GUIDANCE SHOWS QPF AS FAR
EAST AS NORTON/GRAHAM THROUGH THESE PERIODS...PATTERN TENDS TO FAVOR
AREAS CLOSER TO FRONTAL ZONE/HIGHER TERRAIN IN COLORADO...SO I
KEPT LOWERS POPS NORTHEAST/EAST. IN POST FRONTAL ENVIRONMENT WITH
THICK STRATUS/LIKELY PRECIPITATION HIGH TEMPS WILL BE COOLER AND I
CONTINUED THE TREND OF LOWER HIGHS ESPECIALLY SUNDAY WHEN HIGHS
MAY STRUGGLE TO REACH THE UPPER 40S IN SOME AREAS.

MONDAY NIGHT-FRIDAY...THERE IS A SECONDARY H3 JET ROTATING THROUGH
THE NORTHERN PLAINS BEHIND THE LARGE SCALE TROUGH...AND THIS COULD
BRING ANOTHER QUICK SHOT OF LIGHT SHOWERS....OTHERWISE LARGE SCALE
RIDGING WILL BRING DRY CONDITIONS AND A WARMING TREND BACK TO THE
REGION THROUGH THURSDAY. MUCH WARMER CONDITIONS ARE EXPECTED BY
NEXT FRIDAY (80S) AS LEE TROUGH STRENGTHENS. WHILE THERE ISN'T A
LOT OF AGREEMENT AT THIS RANGE THE PATTERN DOES SUPPORT POSSIBLE
AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT IN THE HIGHER TERRAIN
IN COLORADO MOVING EAST INTO THE WESTERN PORTIONS OF OUR CWA...SO
SLIGHT CHANCE POPS WERE KEPT IN PLACE FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1134 AM MDT FRI APR 24 2015

IN THE IMMEDIATE TERM FOR KMCK...A PESKY LAYER OF MVFR OVERCAST
SKIES WILL CONTINUE FOR THE EARLY AFTERNOON HOURS. LOWER CEILINGS
SHOULD IMPROVE MY MID AFTERNOON.

AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS IN THE VICINITY OF THE TAF SITES THIS AFTERNOON. DUE
TO LACK OF CONFIDENCE IN THE EXACT TRACK OF THE STORMS...ONLY PUT
VCTS MENTION IN THE FORECAST. OVERCAST SKIES WILL BE PRESENT
OVERNIGHT UNTIL THE MORNING HOURS WHEN SKIES BEGIN TO CLEAR. VFR
CONDITIONS WILL PREVAIL FOR BOTH KMCK AND KGLD OVERNIGHT THROUGH
THE END OF THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...MK
LONG TERM...DR
AVIATION...MK
Hazardous weather outlook, Apr 24, 10:53 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT FRI APR 24 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1053 AM MDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE EAST OF THE COLORADO BORDER. SOME OF THESE STORMS COULD
BECOME SEVERE ACROSS NORTHWEST KANSAS AND FAR SOUTHWEST NEBRASKA
WITH THE BEST CHANCE FOR SEVERE WEATHER ALONG AND EAST OF HIGHWAY
83. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE SATURDAY
AFTERNOON INTO SUNDAY NIGHT. HOWEVER...THESE STORMS ARE NOT
EXPECTED TO PRODUCE WIDESPREAD SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Apr 24, 3:38 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM CDT FRI APR 24 2015

KSZ002-242200-
RAWLINS KS-
438 PM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS COUNTY UNTIL
500 PM CDT...

AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF ATWOOD
TO 13 MILES SOUTHEAST OF MCDONALD...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
RAWLINS COUNTY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3978 10092 3957 10111 3957 10136 3978 10119
TIME...MOT...LOC 2138Z 221DEG 15KT 3970 10116 3963 10122

LUNDQUIST
Special weather statement, Apr 24, 3:41 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT FRI APR 24 2015

KSZ041-042-242200-
GREELEY KS-WICHITA KS-
341 PM MDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND SOUTHERN
WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/...

AT 341 PM MDT /441 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
TRIBUNE TO 7 MILES SOUTH OF LEOTI...AND MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEOTI...TRIBUNE...SELKIRK AND MARIENTHAL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3847 10183 3850 10115 3832 10117 3832 10186
TIME...MOT...LOC 2141Z 279DEG 8KT 3836 10178 3838 10132

LUNDQUIST
Special weather statement, Apr 24, 3:56 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT FRI APR 24 2015

COZ090-091-242215-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
356 PM MDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA AND NORTH
CENTRAL KIT CARSON COUNTIES UNTIL 415 PM MDT...

AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF COPE TO 10
MILES NORTH OF STRATTON. THESE STORMS WERE NEARLY STATIONARY.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BETHUNE...KIRK AND IDALIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO NEAR MILE MARKER 430.
 HIGHWAY 385 BETWEEN MILE MARKERS 210 AND 216.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3972 10256 3971 10220 3928 10241 3936 10273
TIME...MOT...LOC 2156Z 131DEG 2KT 3964 10249 3945 10257

LUNDQUIST
Special weather statement, Apr 24, 4:08 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM CDT FRI APR 24 2015

KSZ001-242230-
CHEYENNE KS-
508 PM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 530 PM CDT...

AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF ST.
FRANCIS TO 20 MILES WEST OF BIRD CITY...AND MOVING SOUTHEAST AT 10
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3957 10161 3958 10198 3976 10204 3980 10169
TIME...MOT...LOC 2208Z 328DEG 10KT 3972 10179 3969 10192

LUNDQUIST
Local storm report, Apr 24, 4:14 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TORNADO          11 SE LEOTI             38.37N 101.21W
04/24/2015                   WICHITA            KS   LAW ENFORCEMENT

&&

BWARREN
Special weather statement, Apr 24, 4:18 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT FRI APR 24 2015

KSZ041-242245-
GREELEY KS-
418 PM MDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY COUNTY UNTIL
445 PM MDT...

AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF HORACE...OR 10 MILES NORTHWEST OF TRIBUNE...MOVING
EAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREELEY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3852 10197 3867 10194 3867 10172 3852 10173
TIME...MOT...LOC 2218Z 268DEG 7KT 3860 10185

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:15 PM MDTSpecial Weather StatementGLDWallace15 min
Apr 24, 1:36 PM MDTSevere Thunderstorm WarningGLDSherman39 min
Apr 24, 2:26 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace49 min
Apr 24, 2:51 PM MDTSevere Thunderstorm WarningGLDWallace39 min
Apr 24, 3:18 PM MDTSpecial Weather StatementGLDWichita27 min
Apr 24, 3:28 PM MDTSevere Thunderstorm WarningGLDWallace47 min
Apr 24, 3:38 PM MDTSpecial Weather StatementGLDRawlins22 min
Apr 24, 3:41 PM MDTSpecial Weather StatementGLDWichita19 min
Apr 24, 3:49 PM MDTSevere Thunderstorm WarningGLDWallace41 min
Apr 24, 4:01 PM MDTSevere Thunderstorm WarningGLDWichita35 min
Apr 24, 4:08 PM MDTSpecial Weather StatementGLDCheyenne22 min
Apr 24, 4:14 PM MDTTornado Warning Tornado observedGLDWichita31 min
Apr 24, 4:18 PM MDTSpecial Weather StatementGLDGreeley27 min
Apr 24, 4:25 PM MDTSevere Thunderstorm WarningGLDWallace38 min
Apr 24, 5:07 PM MDTSpecial Weather StatementGLDWichita23 min
Apr 24, 5:13 PM MDTSevere Thunderstorm WarningGLDGove62 min
Apr 24, 5:30 PM MDTSpecial Weather StatementGLDWichita30 min
Apr 24, 5:40 PM MDTSevere Thunderstorm WarningGLDGove50 min
Apr 24, 5:59 PM MDTSpecial Weather StatementGLDGraham31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.